# SDR 2011FA0000633

- Difficulty date: September 12, 2011
- Submitted: September 23, 2011
- Operation: General aviation
- Aircraft: N18728
- Make and model: Cessna 172S
- Aircraft serial: 172S9929
- Engine: Lyc IO360L2A
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: 302246401
- Condition: Leaking
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TUBE FAILED DUE TO AN INTERNAL DEFECT, THIS IS ONE OF NUMEROUS TUBE FAILURES (OVER 20 IN THE LAST 12 MONTHS) THE FAILURES CAUSE THE TUBE TO START LEAKING AND GO FLAT WITH NO WARNING.   THIS HAS CAUSED DAMAGE TO THE WHEEL FAIRINGS ON NUMEROUS OCCASIONS AS THE FAILURE OCCURS AT ANYTIME INCLUDING DURING TAKEOFF, LANDING, TAXI, OF WHILE PARKED.  THE INTERNAL DEFECT HAS BEEN FOUND IN NEW TUBES IN STOCK AND IS LOCATED 180 DEGREES FROM THE VALVE STEM AND ON THE OPPOSITE SIDE OF THE TUBE, WITH  THE TUBE INFLATED, A THIN AREA ABOUT A.2500 INCH WIDE BY 2 OR MORE INCHES LONG CAN BE FELT.  ALL OF THE FAILURES HAVE OCCURRED ALONG 1 OF THE OUTER EDGES OF THIS DEFECT.  ATTACHING 2 PICTURES, 1 TAKEN OF THE FAILURE OF THE TUBE AND ANOTHER SHOWING THE DEFECT FROM THE INSIDE OF THE TUBE.
